Thursday I was at work, and got a metal taste in my mouth, got dizzy and went into a panic attack. Today I was watching football, relaxing and got the metal taste again, and dizziness. I am taking Metoprolol Tartrate and Zoloft. Anyone get this?
The medical term for metallic taste is dysgeusia, which refers to a sour and acidic or metallic taste in mouth.
It might be related to oral hygiene like dental carries or gingivitis. But since you mentioned the word ''I was at work'' I am curious to know where are you working since metalic taste in mouth can indicates a lead or copper poisoning ( i doubt it can be the case since i think it's more related to your medications, but if you are an industrial worker you might check this issue ).
But you must also consider that certain drugs like antidepressants and blood pressure medications can cause a metal taste in mouth and you did say you take Metoprolol and Zoloft. So i think we have a winning combination for a metallic taste in mouth.
You must know that i'm not a doctor but im pretty sure the metallic taste is either due to dental condition or the medications you are taking. Talk to your doctor.
PS: Come back to me about where you work please to rule out other illness.
When I was taking Lexapro (also an anti-depressant) I was getting acid reflux which caused a soapy/metallic taste in my mouth. My doctor and dentist told me a side effect of antidepressents (as stated above) can cause this due to acid reflux. I was given zantac 150mg which I took two times a day which cleared the problem up after a couple days.
Along with what was stated above my dentist told me sometimes post nasal drip can cause a metallic/soapy (more soapy I'd imagine) taste in your mouth.
hi there and thank you for responding. I work in an office. I am a Customer service rep. so I answer calls fom a 1-800 number. The metallic taste with the dizziness sure has been scary the couple of times it has happened. I change last week from Metroprol to Metoprolol Tartrate because te Tartrate is $4.00. so maybe that new med is what is causing the issue. I called my dr and left him a message about what is going on
You have a sporadic or persistent odd taste or smell. Some describe it as “tinny,” “metallic,” “ammonia,” “blood-like,” “blood in the mouth,” bitter, or some other odd smell or taste. This smell or taste is not related to something you’ve eaten or from your environment. Most often it has no rational explanation.
So that could be most likely just a form of a panic attack but since you said you are on meds I would report this to your health care provider and have them look into this. It could be a side effect and you need to ask a professional. I hope I kind of helped here. I have panic attacks but I never take meds for them since it only masks the symptoms.
It doesnt cure the issue.
Ok since you are an office worker i think we can rule out lead or copper poisoning. I do think it is due to the Metroprol to Metoprolol Tartrate issue or the combination or both Zoloft and Metoprolol. Both medication's class are known to give a metallic taste in the mouth. If the metallic taste was not present prior switching from Metroprol to Metoprolol Tartrate then i think we can rule out Zoloft as giving the symptoms.
I'm not a doctor but if the symptoms persist try switching back to Metroprol. If it goes away then we have a winner. Also you can talk to you doctor about Carvedilol but my knowledge on this drug is very limited and i don't know is what condition you are so better speak with the doc.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST